Alert archive / Nebraska / Winter Storm Watches in 2016

Winter Storm Watch 3, NWS North Platte, NE

March 28, 2016Sheridan County, Nebraska

NWS North Platte, NE issued this winter storm watch at Mar 28, 2016, 2:45 PM MDT for Sheridan County, Nebraska. It took effect at Mar 30, 2016, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 28, 2016, 2:45 PM MDT (20:45 UTC)
In effect from
Mar 30, 2016, 6:00 AM MDT
Expired
Mar 29, 2016, 2:17 PM MDT
In force
Issued by
NWS North Platte, NE

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 8.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2016-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2016-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2402 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

552 
WWUS43 KLBF 282045
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT MON MAR 28 2016

.AN UPPER LEVEL LOW WILL DEEPEN ACROSS THE ROCKIES ON TUESDAY. BY
TUESDAY NIGHT...THE STORM SYSTEM WILL BEGIN TO TRACK ACROSS THE
CENTRAL PLAINS. AS THIS SYSTEM MOVES EAST WEDNESDAY...RAIN WILL
BEGIN TO CHANGE OVER TO SNOW ACROSS THE NEBRASKA PANHANDLE AND
NORTHERN NEBRASKA WEDNESDAY MORNING. IF ENOUGH COLD AIR CAN WRAP
INTO THE BACK SIDE OF THE UPPER LEVEL LOW WEDNESDAY...THE CHANGE
OVER FROM RAIN TO SNOW WILL OCCUR EARLIER...RESULTING IN HEAVIER
SNOW ACCUMULATIONS. CURRENT FORECAST TRENDS HAVE THE POTENTIAL FOR
3 TO 6 INCHES OF SNOWFALL ACROSS SHERIDAN COUNTY WEDNESDAY. AS IS
THE CASE WITH ANY DEVELOPING WINTER STORM...THE TRACK AND SPEED OF
THE UPPER LEVEL LOW WILL BE KEY TO HOW MUCH SNOW CAN DEVELOP.
PERSONS...WITH RANCHING...OUTDOOR INTERESTS AND TRAVEL
PLANS...SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS
RELATING TO THIS DEVELOPING WINTER STORM. 

NEZ004-291000-
/O.NEW.KLBF.WS.A.0003.160330T1200Z-160331T0300Z/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
245 PM MDT MON MAR 28 2016

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* TIMING...RAIN IS EXPECTED TO CHANGE OVER TO SNOW WEDNESDAY
  MORNING.

* SNOW ACCUMULATIONS...3 TO 6 INCHES. MAY BE HEAVIER IF THE CHANGE
  OVER FROM RAIN TO SNOW OCCURS EARLIER. 

* WIND...NORTHWEST AT 20 TO 30 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...SNOW AND BLOWING SNOW MAY MAKE TRAVEL VERY DIFFICULT
  WEDNESDAY ACROSS THE NORTHEASTERN NEBRASKA PANHANDLE AND
  NORTHWESTERN SANDHILLS WEDNESDAY. IN ADDITION TO TRAVEL
  CONCERNS...RANCHERS SHOULD TAKE PRECAUTIONS TO PROTECT YOUNG
  LIVESTOCK FROM THE COLD AND WET CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CLB
2 follow-up statements
324 
WWUS43 KLBF 290927
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
427 AM CDT TUE MAR 29 2016

NEZ004-292330-
/O.CON.KLBF.WS.A.0003.160330T1200Z-160331T0300Z/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
327 AM MDT TUE MAR 29 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

* RAIN IS EXPECTED TO CHANGE OVER TO SNOW WEDNESDAY MORNING.

* SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE.  

* NORTHWEST WINDS AT 20 TO 30 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...SNOW AND BLOWING SNOW MAY MAKE TRAVEL VERY DIFFICULT 
  WEDNESDAY ACROSS THE NORTHEASTERN NEBRASKA PANHANDLE AND 
  NORTHWESTERN SANDHILLS WEDNESDAY. IN ADDITION TO TRAVEL 
  CONCERNS...RANCHERS SHOULD TAKE PRECAUTIONS TO PROTECT YOUNG 
  LIVESTOCK FROM THE COLD AND WET CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
594 
WWUS43 KLBF 292017
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CDT TUE MAR 29 2016

.AN UPPER LEVEL LOW PRESSURE CENTER WILL TRACK ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA ON WEDNESDAY. AS THIS SYSTEM TRACKS
EAST...RAIN WILL CHANGEOVER TO SNOW ACROSS THE NORTHEASTERN
NEBRASKA PANHANDLE AND NORTHWESTERN SANDHILLS. THE BEST CHANCES
FOR SNOW ARE FROM MID MORNING THROUGH MID AFTERNOON WEDNESDAY. BY
LATE AFTERNOON...TEMPERATURES WILL WARM BACK INTO THE UPPER
30S...WHICH WILL END THE THREAT FOR ACCUMULATING SNOW. AT THIS
TIME...SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED WITH THE
HEAVIEST ACCUMULATIONS IN THE PINE RIDGE OF NORTHERN SHERIDAN
COUNTY. 

NEZ004-300900-
/O.UPG.KLBF.WS.A.0003.160330T1200Z-160331T0300Z/
/O.NEW.KLBF.WW.Y.0004.160330T1200Z-160331T0000Z/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
217 PM MDT TUE MAR 29 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* RAIN IS EXPECTED TO CHANGE OVER TO SNOW BY MID MORNING WEDNESDAY
  AND CONTINUE INTO THE MID AFTERNOON HOURS.

* SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED WITH THE
  HEAVIEST AMOUNTS IN THE PINE RIDGE OF NORTHERN SHERIDAN COUNTY.

* NORTHWEST WINDS AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH.

* IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL HAZARDOUS
  ACROSS THE NORTHEASTERN PANHANDLE AND NORTHWESTERN SANDHILLS
  WEDNESDAY. WITH THE WET...SNOWY AND COLD CONDITIONS
  EXPECTED...RANCHERS SHOULD TAKE STEPS TO PROTECT YOUNG LIVESTOCK
  FROM THE EXPECTED COLD AND WET CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.


&&

$$

NEZ094-300900-
/O.NEW.KLBF.WW.Y.0004.160330T1200Z-160331T0000Z/
WESTERN CHERRY-
INCLUDING THE CITIES OF...CODY...ELI...MERRIMAN...KILGORE
317 PM CDT TUE MAR 29 2016 /217 PM MDT TUE MAR 29 2016/

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
7 PM CDT /6 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
7 PM CDT /6 PM MDT/ WEDNESDAY. 

* RAIN IS EXPECTED TO CHANGE OVER TO SNOW BY MID MORNING WEDNESDAY
  AND CONTINUE INTO THE MID AFTERNOON HOURS.

* SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED WITH THE
  HEAVIEST AMOUNTS IN FAR NORTHWESTERN PORTIONS OF CHERRY COUNTY.

* NORTHWEST WINDS AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH.

* IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL HAZARDOUS
  ACROSS THE NORTHEASTERN PANHANDLE AND NORTHWESTERN SANDHILLS
  WEDNESDAY. WITH THE WET...SNOWY AND COLD CONDITIONS
  EXPECTED...RANCHERS SHOULD TAKE STEPS TO PROTECT YOUNG LIVESTOCK
  FROM THE EXPECTED COLD AND WET CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CLB

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Mar 28, 2:35 PM MDT, 10 minutes earlier.

Area forecast discussion, Mar 28, 2:35 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT MON MAR 28 2016

.SYNOPSIS...
ISSUED AT 332 PM CDT MON MAR 28 2016

H5 HAND ANALYSIS THIS MORNING HAS A PROGRESSIVE PATTERN
ACROSS THE CONUS. A TROUGH WAS PRESENT ACROSS THE EASTERN GREAT
LAKES...SWD TO THE CAROLINAS. RIDGING WAS PRESENT ACROSS THE
CENTRAL CONUS FROM WESTERN NEBRASKA...NORTH TO SOUTH CENTRAL CANADA.
WEST OF THIS FEATURE...A CLOSED LOW WAS PRESENT ACROSS THE PANHANDLE
OF IDAHO WITH A SECONDARY SHORTWAVE NOTED OVER FAR NORTHEASTERN
CALIFORNIA. HT FALLS IN ASSOCIATION WITH THIS FEATURE WERE MOST
PRONOUNCED AT RENO AND MEDFORD OREGON WHERE 100-120 METER FALLS WERE
NOTED. FURTHER EAST...70-90 METER FALLS WERE NOTED AT ELKO NEVADA
AND SALT LAKE CITY. AT THE SURFACE...HIGH PRESSURE WAS PRESENT
ACROSS THE OZARKS WITH A DEVELOPING SURFACE TROUGH NOTED ALONG THE
FRONT RANGES OF COLORADO...WYOMING...ALONG WITH THE WESTERN NEBRASKA
PANHANDLE. SRLY WINDS HAVE INCREASED THIS AFTERNOON...WHICH HAS LED
TO A DECENT SHOT OF WARM AIR ADVECTION AND TEMPERATURES IN THE MID
TO UPPER 60S. SKIES WERE MAINLY CLEAR WITH THE EXCEPTION OF SOME
INVADING HIGH CLOUDINESS CROSSING THE CENTRAL AND SRN ROCKIES IN
ADVANCE OF THE SHORTWAVE TROUGH ACROSS THE WESTERN ROCKIES.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 332 PM CDT MON MAR 28 2016

MAIN FORECAST CHALLENGES THROUGH TUESDAY ARE TEMPERATURES AND
PRECIPITATION. THE H5 RIDGE CONTINUES TO MOVE EAST ACROSS
NEBRASKA... FOLLOWED BY A DEEPENING UPPER LOW AND DEVELOPING LEE
SIDE SURFACE LOW.

THIS EVENING AND TONIGHT... EXPECT WINDS TO STAY ELEVATED WITH THE
SFC PRESSURE GRADIENT NOT RELAXING AND A LOW LEVEL JET DEVELOPING
AFTER DARK. BOUNDARY LAYER WILL REMAIN WELL MIXED THROUGH EARLY
EVENING AS MID LEVEL CLOUDS REMAIN WELL WEST OF THE AREA AND MOST
MODELS SHOWING H85 WINDS NEAR 20-25KTS. AROUND 06Z... THE RAP IS THE
STRONGEST WITH THE LLJ WITH SPEEDS APPROACHING 50KTS OVER THE
SANDHILLS. MODEST MOISTURE ADVECTION WILL OCCUR LATER THIS EVENING
WITH SOUTH/SOUTHEAST FLOW. DEW POINTS ARE ECLIPSING 30F IN FAR
SOUTHERN NEBRASKA AND NORTHERN KANSAS AS OF 20Z. CONTINUED THE
CHANCE OF THUNDER FOR AREAS ALONG/EAST OF HWY 83 OVERNIGHT... BUT
PUSHED THE POPS BACK UNTIL AFTER 09Z. HRRR KEEPING THE AREA DRY
THROUGH 08Z... AND SOME NCAR WRF MEMBERS SHOWING DEVELOPMENT TOWARD
09Z OVER SOUTHERN NEBRASKA. NAM FORECAST SOUNDINGS AT KLBF...
KBBW...AND KONL SUPPORT AN ELEVATED SHOWER OR STORM WITH STEEP LAPSE
RATES AND LIFT ABOVE THE INVERSION. NOT EXPECTING ANY SEVERE WEATHER
WITH CAPE GENERALLY UNDER 500J/KG AND POSITIVE LIFTED INDEX... BUT
LLJ WILL RESULT IN APPRECIABLE SHEAR. DUE TO INCREASED
MOISTURE/CLOUD COVER... BREEZY CONDITIONS... AND H85 TEMPS HOVERING
AROUND 9C... WENT WITH A MAV/MET BLEND OF MIN TEMPS OF UPPER 30S
PANHANDLE AND NEAR 40 ELSEWHERE.

TUESDAY... TRENDED MAX TEMPS TOWARD THE MAV DUE TO STRONG SOUTHERLY
FLOW AHEAD OF THE DEVELOPING SFC LOW. GFS IS MOST AGGRESSIVE WITH
THE H85 THERMAL RIDGE WITH TEMPS NEAR 20C AT KIML AND 13C AT KVTN...
ECS A LITTLE FARTHER SOUTH WITH THERMAL AXIS... AND NAM SOUTHWEST OF
THE AREA RESULTING IN 10C AT KIML AND 6C AT KVTN. HAVE COOLEST HIGHS
NORTH CENTRAL DUE TO COOLER H85 TEMPS AND POSSIBLY SOME OF THE
MORNING CONVECTION LASTING INTO EARLY AFTERNOON. STRONGER MID LEVEL
FGEN FORCING ENTERS THE PANHANDLE AFTER 18Z... SO EXPANDED POPS FROM
KIML TO KVTN. MENTIONED THUNDER WITH MUCAPE UP TO 1000J/KG... 0-6KM
SHEAR NEAR 45KTS... AND LIFTED INDEX NEAR 0. NAM FORECAST SOUNDINGS
AT KAIA AND KOGA SHOW SUFFICIENT LIFT IN THE LOWER AND MID LEVELS...
AND IS CONSISTENT WITH ISENTROPIC UPGLIDE AT 295K AND 300K. MOISTURE
ADVECTION ALSO CONTINUES WITH MIXING RATIOS NEARING 8G/KG AND DEW
POINTS PASSING 45F BY 21Z.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 332 PM CDT MON MAR 28 2016

MID RANGE...TUESDAY NIGHT THROUGH THURSDAY...THE MAIN
FORECAST CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES AND THE
THREAT FOR ACCUMULATING SNOW IN THE NORTHWESTERN SANDHILLS...AND
NORTHEASTERN PANHANDLE OVERNIGHT TUESDAY NIGHT INTO WEDNESDAY. FOR
TUESDAY EVENING...ABUNDANT LOW LEVEL MOISTURE WILL FLOW NORTH INTO
THE FORECAST AREA WITH DEW POINTS REACHING THE UPPER 40S TO AROUND
50...BRIEFLY ALONG AND EAST OF A MERRIMAN TO OGALLALA LINE. BY
MIDNIGHT...THE H5 LOW WILL BEGIN TO EXIT SERN WYOMING INTO THE NEBR
PANHANDLE. ALONG AND EAST OF THE APPG LOW...ELEVATED INSTABILITY
WILL INCREASE OVERNIGHT AS WELL AS MID LEVEL WAA AND LIFT. LIFT WILL
WILL REMAIN STRONGEST ACROSS NORTHERN NEBRASKA INVOF OF THE H7
FRONT...SO WILL CONTINUE LIKELY MENTION OF POPS. WILL CONTINUE TO
MENTION THUNDER TUESDAY NIGHT AS ELEVATED INSTABILITY CONTINUES TO
BE NOTED PER NAM AND GFS FCST NEGATIVE H850 LIFTED INDICES. ON
WEDNESDAY...THE UPPER LEVEL LOW WILL EMERGE EAST ENTERING THE
WESTERN CWA...THEN EXITING THE EASTERN CWA TOWARD THE END OF THE
DAY. THERE ARE STILL SOME DIFFERENCES WITH RESPECT TO COLD AIR ON
THE BACK SIDE OF THE H5 LOW AND THIS TIES IN DIRECTLY TO SNOW
POTENTIAL WEDNESDAY. THE GFS CONTINUES TO BE THE COLDEST SOLN...WITH
THE ECMWF WARMEST AND THE NAM A COMPROMISE. ALSO...THE 12Z
GFS...AND00Z ECMWF FROM LAST NIGHT...LIFT THE H5 LOW IN A
NORTHEASTERLY DIRECTION...WHILE THE NAM LIFTS THIS MORE EAST.
NATIONAL GUIDANCE FAVORS A BLEND OF THE 12Z GFS/00Z ECMWF SOLN WHICH
WAS FAVORED. THIS SOLN GENERATES THE BULK OF ACCUMULATING SNOW
ACROSS THE NERN PANHANDLE AND FAR NORTHWESTERN CHERRY COUNTY.
UTILIZING A 8-1 SNOW TO WATER RATIO SINCE TEMPS HOVER IN THE LOWER
30S...YIELDS 3 TO 6 INCHES ACROSS NORTHERN SHERIDAN AND FAR
NORTHWESTERN CHERRY COUNTY. WITH THIS IN MIND...DECIDED TO HOIST A
WINTER STORM WATCH FOR SHERIDAN COUNTY FOR WEDNESDAY. FURTHER
EAST...A LATER CHANGEOVER ACROSS NORTHERN NEBRASKA WILL FACILITATE
SIGNIFICANTLY LOWER ACCUMS WITH AROUND 1 INCH TO 2 INCHES EXPECTED
ALONG AND NORTH OF HIGHWAY 2. FURTHER SOUTH AND EAST...THUNDERSTORMS
IN THE AFTERNOON...WILL GIVE WAY TO A COLD RAIN WEDS NIGHT.
WITH RESPECT TO SEVERE POTENTIAL WEDS AFTERNOON...THE NAM12 REMAINS
THE FARTHEST WEST WITH ITS DRYLINE WEDS AFTN AND BY 00Z
THURSDAY...IS JUST OFF TO THE EAST OF THE CWA. THE NAM SOLN
INITIATES CONVECTION ALONG A DRYLINE BULGE...JUST TO THE EAST OF
WHEELER COUNTY LATE WEDS AFTN. SWRLY H5 WINDS WILL CARRY THIS AWAY
FROM THE FORECAST AREA...SO NO SEVERE THREAT IS ANTICIPATED ATTM.

THE THREAT FOR RAIN AND SNOW...WILL END OVERNIGHT IN THE CENTRAL AND
EASTERN CWA WITH THE BEST CHANCES FOR LIGHT ACCUMULATIONS BEING IN
THE NORTHERN CWA. IN THESE AREAS...1 TO 2 INCHES OF SNOW IS
POSSIBLE. ON THURSDAY...A SECONDARY SHORTWAVE...WITH MUCH COLDER AIR
ALOFT...WILL DROP SOUTH INTO NORTHERN AND EASTERN NEBRASKA. WITH
SURFACE HEATING AND STEEP LAPSE RATES EXPECTED THURSDAY
AFTERNOON...WE HAVE A GOOD THREAT FOR RAIN OR SNOW SHOWER
DEVELOPMENT. THIS MENTION WAS CONTINUED WITH THE NEW FORECAST
PACKAGE. AS FOR HIGHS THURSDAY...THEY WILL STRUGGLE TO GET OUT OF
THE 40S AND WILL PROBABLY REMAIN IN THE UPPER 30S OVER NORTHERN
NEBRASKA.

THURSDAY NIGHT THROUGH MONDAY...ON FRIDAY...A SECONDARY ARCTIC FRONT
WILL BACK INTO NORTHERN AND EASTERN NEBRASKA. H85 TEMPS WILL RANGE
FROM 2C IN THE SOUTHWEST...TO -4C IN THE NORTHEASTERN CWA. HIGHS
WILL RANGE FROM THE LOWER 40S IN THE NORTHEAST...TO AROUND 50 IN THE
SOUTHWEST. ARCTIC AIR WILL PUSH INTO THE GREAT LAKES AND UPPER
MIDWEST SATURDAY THROUGH MONDAY. ATTM...THE MODELS DO KEEP THIS AIR
NORTHEAST OF THE AREA...SO HIGHS WILL BE IN THE 50S/60S THROUGH THE
WEEKEND. LOCATIONS IN THE FAR NORTHEASTERN CWA MAY BE VULNERABLE TO
THIS ARCTIC AIR BACKING IN FROM THE NORTHEAST...AND WILL HAVE TO
CONTINUE TO MONITOR.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1225 PM CDT MON MAR 28 2016

THE MAIN AVIATION WEATHER CONCERN THROUGH TUESDAY AFTERNOON IS
WIND. GUSTY SOUTH/SOUTHEAST WINDS WILL CONTINUE THROUGH THIS
EVENING...THEN TAPER A LITTLE OVERNIGHT. HOWEVER...A LOW LEVEL JET
WILL SET UP AFTER SUNSET AND CREATE WIND SHEAR CONDITIONS OF UP TO
A 30KT DIFFERENCE WITHIN 2KFT AGL. A FEW SHOWERS OR THUNDERSTORMS
MAY DEVELOP AFTER MIDNIGHT...GENERALLY EAST OF A KVTN TO KLBF
LINE. SOUTHEAST WINDS STRENGTHEN ONCE AGAIN LATE TUESDAY MORNING
WITH GUSTS EXCEEDING 20KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NEZ004.

&&

SYNOPSIS...BUTTLER
SHORT TERM...SNIVELY
LONG TERM...BUTTLER
AVIATION...SNIVELY
Hazardous weather outlook, Mar 28, 6:54 AM MDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 AM CDT MON MAR 28 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-291300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
754 AM CDT MON MAR 28 2016 /654 AM MDT MON MAR 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW THUNDERSTORMS ARE EXPECTED TUESDAY MORNING FOR AREAS ALONG
AND EAST OF U.S. HIGHWAY 83. ADDITIONAL THUNDERSTORMS MAY DEVELOP
LATE TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS NORTHERN AND
WESTERN NEBRASKA. THE RISK OF SEVERE WEATHER IS LOW AT THIS TIME.

A STORM SYSTEM IS EXPECTED TO AFFECT THE REGION WEDNESDAY AND
WEDNESDAY NIGHT. STRONG NORTH WINDS WILL LIKELY ACCOMPANY THE
RAIN AND SNOW.

SNOWFALL ACCUMULATIONS ARE POSSIBLE ACROSS NORTHWEST NEBRASKA
WEDNESDAY AFTERNOON AND EVENING...GENERALLY NORTH OF A LINE FROM
OSHKOSH TO VALENTINE. AT THIS TIME ACCUMULATIONS APPEAR THEY WILL
BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Special weather statement, Mar 28, 11:53 AM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1253 PM CDT MON MAR 28 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-290000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH...BASSETT...
ROSE...ONEILL...ATKINSON...OSHKOSH...LEWELLEN...HYANNIS...
MULLEN...THEDFORD...HALSEY...DUNNING...PURDUM...BREWSTER...
TAYLOR...BURWELL...BARTLETT...ERICSON...ARTHUR...TRYON...
RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA...PAXTON...GRANT...NORTH PLATTE...CHAMPION...ENDERS...
IMPERIAL...WAUNETA...HAYES CENTER...CURTIS...EUSTIS...MAYWOOD...
CODY...ELI...MERRIMAN...KILGORE
1253 PM CDT MON MAR 28 2016 /1153 AM MDT MON MAR 28 2016/

...NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY...

FIRE WEATHER CONCERNS ARE HEIGHTENED THIS AFTERNOON AND EARLY
EVENING DUE TO WARM TEMPERATURES...GUSTY SOUTH WINDS...AND VERY
LOW HUMIDITY. THE HUMIDITY WILL RECOVER AND WIND WILL TAPER
SLIGHTLY AROUND SUNSET.

DS

Nearby

Winter Storm Watches in Nebraska, 2016Every winter storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.